Texas, 2007

Flash Flood in Texas, September 1, 2007

September 1, 2007 · NWS CRP · 1 event in 1 county or zone

Between 2 and 3 inches of rain fell near and north of Alice, resulting in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Between 2 and 3 inches of rain fell near and north of Alice, resulting in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 1, 8:52 PM CST, 28 minutes earlier.

Area forecast discussion, Sep 1, 8:52 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 PM CDT SAT SEP 1 2007

.UPDATE...MODELS SHOW WEAK Q/V CONVERGENCE MAINLY ACROSS WRN ZONES
OVERNIGHT ASSOC W/ UPR LOW TO HE NORTH. DIURNAL CONVECTION SEEMS
TO BE CONVERGING ACROSS SWRN COS FROM ALI TO LRD. WILL KEEP HIGH
POPS (60-70%) GOING THESE AREAS THROUGH 6Z THEN TAPER OFF AFTER
THAT. HOWEVER...DID KEEP CHC POPS FOR LINGERING STRATIFORM PRECIP
AND CHC OF A TSTM ALONG OUTFLOWS FLOATING AROUND OUT WEST
OVERNIGHT GIVEN THE WEAK UPR SUPPORT. EXPECT LAND BREEZE TO FOCUS
TSTMS OVER THE GULF WATERS AGAIN LATE TONIGHT. WEAK WIND FIELDS
AND LACK OF ERLY STEERING FLOW SUGGESTS MOS POPS WELL INTO THE CHC
CAT ARE TO HIGH FOR TH COASTAL BEND AS I EXPECT MOST ACTIVITY TO
REMAIN OVER THE WATERS. WILL THEREFORE JUST SHOW 20-30 POPS ACROSS
THE COASTAL BEND FOR LATE NIGHT CONVECTION W/ HIGHER END SCT POPS
CONFINED TO THE WATERS. TEMPS FORECAST LOOKS FINE AND NO CHANGES
THERE.

&&

.AVIATION...SCATTERED CONVECTION WILL LINGER MAINLY WEST OF U.S.
HIGHWAY 281 AND ALONG THE U.S. ROUTE 59 CORRIDOR THROUGH 06Z WHERE
BEST SFC CONVERGENCE EXISTS.  EAST OF U.S. HIGHWAY 281...CONVECTION
HAS ALREADY BEGUN TO WANE. CONVECTION WEST OF U.S. HIGHWAY 281
SHOULD BEGIN TO DECREASE IN AREAL COVERAGE AFTER 06Z...BUT
STRATIFORM LIGHT RAIN MAY CONTINUE THROUGH THE OVERNIGHT HOURS. WILL
UPDATE LRD TAF TO INDICATE THIS TREND.   THERE WILL BE PLENTY OF MID
AND HIGH LEVEL DEBRIS CLOUDINESS ACROSS THE EASTERN SECTIONS OF
SOUTH TEXAS WITH GENERAL VFR CONDITIONS ANTICIPATED OVERNIGHT.
SHOULD SEE SCT TO NUM SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
AFTER 16Z SUNDAY AND CONTINUING THROUGH THE AFTERNOON INTO THE EARLY
EVENING HOURS. HEAVY RAINS RESULTING IN MVFR/IFR CONDS AND GUSTY
WINDS WILL OCCUR IN MANY OF THESE TROPICAL DOWNPOURS SUNDAY AFTN AND
EVENING.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT SAT SEP 1 2007/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONVECTION HAS TAKEN
A BIT LONGER TO GET GOING EACH DAY THE PAST COUPLE OF DAYS AS
CLOUD COVER HAS BEEN SLOWER TO DIMINISH. BUT BREAKS IN CLOUD COVER
AND TEMPERATURES REACHING THE CONVECTIVE TEMPERATURE HAVE LED TO
SCATTERED SHOWERS/T-STORMS FROM THE TEXAS HILL COUNTRY EAST-
SOUTHEAST TO VICTORIA CROSSROADS REGION WITH MOVEMENT SLOWLY TO
THE SOUTHWEST. CONVECTION WILL CONTINUE TO INCREASE WITH BOUNDARY
INTERACTIONS LEADING TO FURTHER DEVELOPMENT INTO THE EVENING HOURS
ESPECIALLY OVER THE RIO GRANDE PLAINS NEARER TO THE MID/UPPER
TROUGH AXIS. EXPECT A REPEAT PERFORMANCE LATER TONIGHT WITH
SHOWERS AND T-STORMS FORMING OVER THE GULF WATERS OVERNIGHT.

THE MID LEVEL SHEAR AXIS WILL REMAIN OVER THE FORECAST AREA
THROUGH SUNDAY MORNING AND THEN DRIFT SLOWLY TO THE NORTHWEST INTO
THE HILL COUNTRY SUNDAY NIGHT. WATER VAPOR SHOWS THE UPPER LEVEL
(25H) CIRCULATION DRIFTING TO THE SOUTH INTO COAHUILA. THIS UPPER
LOW IS EXPECTED TO REMAIN QUASI-STATIONARY THROUGH SUNDAY THEN
MOVE NORTHWEST INTO THE TEXAS BIG BEND. THIS WILL KEEP A FAVORABLE
DIVERGENT FLOW ALOFT OVER THE REGION. SURFACE FEATURE THAT SHOULD
PROVIDE SOME FOCUS IS THE INVERTED TROUGH AXIS THAT WILL BE MOVING
INLAND SUNDAY AFTERNOON. GFS/NAM SHOW A STRONGER UPPER LEVEL
JET STREAK MOVING NORTHEAST INTO THE RIO GRANDE PLAINS. WILL
SHOW HIGHER POPS OVER THE RIO GRANDE PLAINS SUNDAY NIGHT WHERE
BETTER ATMOSPHERIC LIFT WILL BE WITH INCREASING LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE WITH THE JET STREAK.

AVIATION...VFR CONDITIONS WILL PREVAIL OUTSIDE OF SCATTERED
SHOWERS/T-STORMS THAT WILL MOVE SOUTHWEST THROUGH THE REGION
THIS EVENING. MVFR CIGS/IFR VSBYS WILL OCCUR WITHIN THE TSTMS
AND HEAVIER SHOWERS. LIGHT WINDS OVERNIGHT WILL LEAD TO PATCHY
FOG OVER THE COASTAL BEND WITH MVFR VSBYS OVER THE INLAND
COASTAL PLAINS. SCATTERED/NUMEROUS SHOWERS/TSTMS WILL DEVELOP
NEAR AN INVERTED TROUGH AXIS THAT WILL MOVE INTO THE COASTAL
BEND SUNDAY. MVFR CIGS/IFR VSBYS WILL BE ASSOCIATED WITH THIS
ACTIVITY.

MARINE...WEAK NORTHEAST FLOW WILL VEER TO SOUTHEAST AS AN
INVERTED TROUGH AXIS MOVES INTO THE GULF WATERS OVERNIGHT.
SCATTERED/NUMEROUS SHOWERS/T-STORMS WILL DEVELOP NEAR THIS
AXIS OVERNIGHT WITH ACTIVITY SLOWLY MOVING INLAND DURING THE
DAY SUNDAY. WINDS AND SEAS BENIGN EXCEPT WITHIN THUNDERSTORMS.

LONG-TERM (MONDAY THROUGH SATURDAY)...MONDAY STILL LOOKS TO BE
WETTEST DAY IN THE LONG-TERM WITH DEEP MOISTURE FIELDS AND PWATS 2.2
TO 2.4 INCHES. MODELS PROG LARGE SCALE DIFFLUENCE ALOFT ALONG WITH A
SHORT WAVE MOVG NWD IN SLY FLOW. NAM AND GFS DIFFER WITH PLACEMENT
OF MID LEVEL LOW AND RIDGE...WITH THE GFS SHOWING THE LOW FARTHER TO
THE NW WHILE THE NAM IS MUCH CLOSER AND MORE N...AND AT THE SFC THE
GFS SHOWS A SFC TO LOW LEVEL INVERTED TROF FARTHER W THAN THE
NAM...WHICH PLACES THE MAIN FOCUS/HIGHER PRECIP AMOUNTS OVR THE W
CWA ON MON...WHILE THE NAM SHOWS HIGHER PRECIP AMOUNTS ACROSS THE E
AND OFFSHORE. AS A RESULT...HAVE LEFT THE BROADBRUSHED LIKELY POPS
ACROSS THE ENTIRE CWA ON MON. TUE IS A TRANSITIONAL DAY WITH THE
UPPER LOW LIFTING TO THE N AND NE AND A RIDGE BLDG ACROSS THE GULF
WITH DRIER MID LEVELS FILTERING ACROSS S TX. A GRADUAL DRYING AND
WARMING TREND IS EXPECTED TO TAKE PLACE TUE THRU FRI WITH A SLIGHT
INCREASE IN MOISTURE ON SATURDAY ALONG WITH A MID LEVEL TROF JUST W
OF S TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  87  74  88  74  /  30  70  50  70  30
VICTORIA          71  87  72  88  73  /  20  70  50  70  30
LAREDO            75  87  75  90  76  /  70  70  70  70  50
ALICE             72  88  73  89  73  /  60  70  60  70  30
ROCKPORT          73  87  76  88  76  /  30  70  50  70  30
COTULLA           69  88  71  89  72  /  40  70  70  70  50
KINGSVILLE        72  87  73  88  74  /  30  70  50  70  30
NAVY CORPUS       76  86  77  88  77  /  30  70  50  70  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MJG...SHORT TERM
SCC...AVIATION
Hazardous weather outlook, Sep 1, 4:17 AM CST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT SAT SEP 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
517 AM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT OVER ALL OF SOUTH TEXAS. ALTHOUGH A FEW STORMS COULD
PRODUCE WIND GUSTS TO 35 MPH...THE MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLOODING ESPECIALLY
OF LOW LYING AREAS. RAINFALL AMOUNTS WILL AVERAGE 1 INCH OR LESS
WITH ISOLATED AMOUNTS OF AROUND 4 INCHES POSSIBLE IN ANY
PERSISTENT AND SLOW MOVING THUNDERSTORM. RAINFALL WILL BEGIN TO
DECREASE IN AREAL COVERAGE AFTER SUNSET...LINGERING THE LONGEST
OVER AREAS NEAR THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH NUMEROUS
SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE AFTERNOON HOURS
THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 TO 1
INCH...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY. ONLY SEA
BREEZE CONVECTION ANTICIPATED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW

The radar

The Corpus Christi radar (KCRP), 56 km away, was scanning. The volume nearest the first event began at 03:22 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jim Wells

When
September 1, 9:20 PM CST to 10:20 PM CST
Where
Jim Wells County, Alice
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.750, -98.080

Sheriff dispatcher reported stalled vehicles in the city limits of Alice in high water.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57852.